Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Chest infection, taken antibiotics and steroids, have cold sweats

the only way I can describe my symptoms are as follows: I have had a chest infection for the past two weeks and on my second course of antibotics and steroids. I had a episode where my vision was - like moving sideways like a film reel ! it lasted about an hour and I told the doctor who sent me to the hospital for a full blood count to see if I had low blood sugar , I am also experiencing cold sweats. I am 46 years old and dont have not had anything like this previously but had low blood pressure last year which did not require medication.
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ayurveda Specialist 's  Response
1. If no response is achieved till date then ask for investigations like:
. Hb%,WBC for eosinophilia
. X-ray chest for Tuberculosis, Pneumonia.
2. cold sweats cannot be due to steroids, since it causes hyperglycemia [high blood sugar], taking cefdinir [antibiotic] can cause severe anaphylaxis [with documented sweating] check with your doctor for any allergic reaction [if any]
3. sweat can occur when body's white blood cells [that fight infection] are releasing molecules called cytokines which can reset the body's internal temperature, causing the body to think it is too warm [and start sweating], then reset it lower and think it is too cold [causing shivering].

i. Low blood pressure is not a disease by itself and requires other causes to be sought after like heart problems,dehydration,blood loss,infection,a serious allergic reaction, problems with the endocrine system and malnutrition.
ii. If this continues to occur, reevaluation for another source of untreated infection should be considered.
Answered: Mon, 21 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor